MAUDE Adverse Event Report: SYNTHES GMBH AIR PEN DRIVE; MOTOR, DRILL, PNEUMATIC

SYNTHES GMBH AIR PEN DRIVE; MOTOR, DRILL, PNEUMATIC
Catalog Number 05.001.080
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during service and repair/pre-testing, it was observed that the air pen drive device had insufficient/low power, component damage, ran in the locked position, fluid ingress and was leaking air.The device also failed pretests for general condition, check handpiece in ¿lock¿ mode, check general function with apd hand switch, check power with power test bench, check speed with tachometer, check for internal leak tightness and check for external leak tightness.This event did not occur during surgery.There were no reports of injuries, medical intervention or prolonged hospitalization.The date of event was unknown but was known to have occurred in 2025.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: this device was returned for service; however, did not meet manufacturing specifications during pre-repair assessment.An evaluation was performed and it was determined that the reported condition was confirmed.The assignable root cause was traced to component failure due to wear.

Brand Name
AIR PEN DRIVE
Common Device Name
MOTOR, DRILL, PNEUMATIC
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key22328794
Report Number8030965-2025-06377
Device Sequence Number8289064
Product Code HBB
UDI-Device Identifier07611819830899
UDI-Public(01)07611819830899
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K093361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Initial Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown